Alert archive / West Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 10, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 13, 2015, 3:03 PM EDT for Boone County, Kanawha County, West Virginia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2015, 3:03 PM EDT (19:03 UTC)
- Expired
- Jun 13, 2015, 4:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, WV, Kanawha County, WV
The radar
The Charleston,WV radar (KRLX), 6 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
519
WGUS51 KRLX 131903
FFWRLX
WVC005-039-132000-
/O.NEW.KRLX.FF.W.0010.150613T1903Z-150613T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
303 PM EDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BOONE COUNTY IN WEST VIRGINIA...
WEST CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
* UNTIL 400 PM EDT
* AT 303 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHARLESTON...JEFFERSON...SOUTH CHARLESTON...DUNBAR AND MARMET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3839 8158 3824 8157 3823 8179 3838 8177
$$
091 follow-up statement
997 WGUS71 KRLX 131958 FFSRLX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 358 PM EDT SAT JUN 13 2015 WVC005-039-132005- /O.EXP.KRLX.FF.W.0010.000000T0000Z-150613T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE WV-KANAWHA WV- 358 PM EDT SAT JUN 13 2015 ...THE FLASH FLOOD WARNING FOR NORTHERN BOONE AND WEST CENTRAL KANAWHA COUNTIES WILL EXPIRE AT 400 PM EDT... THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER ANTICIPATED TO POSE A THREAT. HOWEVER...PONDING OF WATER ON ROADWAYS AND LOW SPOTS MAY STILL BE OCCURRING. LAT...LON 3839 8158 3824 8157 3823 8179 3838 8177 $$ 09
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:25 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 13, 1:25 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 125 PM EDT SAT JUN 13 2015 .SYNOPSIS... MOISTURE WILL CONTINUE TO INCREASE ACROSS THE AREA...SOUTH OF A FRONT...WITH CHANCES FOR SHOWERS/STORMS. HIGH BUILDS NORTH MONDAY. FRONT BACK IN VICINITY TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH SUNDAY/... NO HUGE CHANGES MADE TO THE PREVIOUS FORECAST PACKAGE. STALLED FRONTAL BOUNDARY TO THE NORTH OF THE AREA...WITH UPPER RIDGE IN PLACE...ALLOWING FOR A WARM...HUMID AIR MASS TO REMAIN ENTRENCHED ACROSS THE AREA. MORNING SHOWERS AND THUNDERSTORMS ACROSS THE NORTH HAVE MOVED EAST...BUT NEW CONVECTION HAS DEVELOPED IN THE WARM HUMID ATMOSPHERE...PARTICULARLY ACROSS THE SOUTHERN HALF OF THE CWA WHERE MORE BREAKS IN THE CLOUDS WERE REALIZED EARLIER TODAY. ANY STORM WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. AS WITH LAST NIGHT...EXPECT TONIGHT TO BE ANOTHER WARM MUGGY NIGHT...WITH HIGH DEW POINTS AND PLENTY OF CLOUD COVER LINGERING. DECIDED TO GO ABOVE GUIDANCE FOR TONIGHTS LOW TEMPERATURES AS MANY LOCATIONS THIS MORNING WERE ABOVE YESTERDAYS GUIDANCE FOR LOW TEMPERATURES. GENERALLY EXPECTING LOWS IN THE UPPER 60S TO LOWER 70S ONCE AGAIN. CONVECTION WILL PICK BACK UP IN COVERAGE AGAIN ON SUNDAY...PARTICULARLY ACROSS THE NORTH AS AN UPPER DISTURBANCE RIDES OVER THE RIDGE...AND WHERE BETTER MOISTURE WILL EXIST. COULD BE A FEW STORMS ON THE STRONGER SIDE ACROSS THE NORTH...WITH MODERATE...30-40 KTS WESTERLY FLOW...THROUGH A RELATIVELY DEEP LAYER. THERE IS ALSO A SLIGHT RISK FOR SEVERE ISSUED BY SPC ACROSS PARTS OF SOUTHEAST OHIO AND NORTHERN WV. FOR THE FORECAST TOMORROW...INCREASED POPS ACROSS THE NORTH WHERE EXPECTING BETTER COVERAGE FROM AFOREMENTIONED FEATURES. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... MODELS SHOWING SOME DRIER AIR TRYING TO INTRUDE FROM THE SOUTH SUNDAY AFTERNOON. NOT SURE IT WILL BE ENOUGH TO PREVENT CONVECTION DURING THE AFTERNOON HOURS...SO WILL CONTINUE WITH A SMALL POP IN THE SOUTH...BUT THE BEST CHANCES SHOULD BE ACROSS THE NORTH IN THE DEEPER MOISTURE. BY MONDAY THIS DRIER AIR HAS PUSHED FURTHER NORTHWARD OVER MUCH OF THE FORECAST AREA. THIS WILL ALLOW FOR ONLY SMALL CHANCES OF SHOWERS OR THUNDERSTORMS ON MONDAY...PROVIDING FOR WARMER AFTERNOON TEMPERATURES. MODELS THEN SHOW A COLD FRONT MOVING INTO THE AREA ON TUESDAY...SO CHANCES OF SHOWERS AND THUNDERSTORMS INCREASE CONSIDERABLY. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... THE BATTLE CONTINUES...BETWEEN THE SOUTHEAST RIDGE AND THE FRONTAL ZONE POSITIONED AT THE BOTTOM OF THE WESTERLIES. THE SOUTHEAST RIDGE TRIES TO RECLAIM OUR CWA ON MONDAY...BUT THEN BREAKS DOWN TUESDAY AND WEDNESDAY. WILL INCREASE POPS FOR TUESDAY INTO WEDNESDAY. CONCERNED ABOUT ROUNDS OF CONVECTION EVENTUALLY LEADING TO WATER CONCERNS. PRECIPITABLE WATER WILL BE FLUCTUATING AROUND 2 INCHES...WITH DEW POINTS IN UPPER 60S AND LOWER 70S. TOO PREMATURE TO INCLUDE IN OUR HAZARDOUS WEATHER POTENTIAL ON THIS THURSDAY...CAN REVISIT IT ON FRIDAY. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... . 18Z SATURDAY THROUGH 18Z SUNDAY... SCATTERED CONVECTION HAS DEVELOPED ACROSS AREA ONCE AGAIN...WITH BULK OF CONVECTION EXPECTED TO LAST THROUGH 02Z...BEFORE GRADUALLY WANING OVERNIGHT. STILL...COULD BE AN ISOLD SHOWER OR THUNDERSTORM OVERNIGHT. EXPECT MAINLY BRIEF MVFR CONDITIONS AND GUSTY WINDS IN VICINITY OF STORMS...ALTHOUGH BRIEF IFR AND LIFR CONDITIONS POSSIBLE. PATCHY FOG POSSIBLE LATE TONIGHT...GENERALLY AFTER 08Z...DEPENDING ON IF BREAKS IN CLOUD COVER ARE ABLE TO FORM. CONVECTION WILL REFIRE AGAIN ON SUNDAY...PARTICULARLY AFTER 15Z...AND PARTICULARLY ACROSS SOUTHEAST OHIO AND NORTHERN WV...WHERE STRONG WINDS/SEVERE STORMS ARE POSSIBLE. BRIEF MVFR/IFR CONDITIONS EXPECTED IN VICINITY OF STORMS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF CONVECTION AND RESULTANT CONDITIONS MAY VARY FROM FORECAST. .AFTER 18Z SUNDAY... BRIEF IFR CONDITIONS POSSIBLE IN THUNDERSTORMS THROUGH THE PERIOD. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/SL NEAR TERM...SL SHORT TERM...RPY LONG TERM...JSH/MAC AVIATION...SL
Hazardous weather outlook, Jun 13, 1:32 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 132 PM EDT SAT JUN 13 2015 KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>008-013>016-024>027- 033>037-141745- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN- PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS- 132 PM EDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON THROUGH THURSDAY NIGHT...AND POSSIBLY INTO FRIDAY. IN THE MUGGY AIR...ANY SHOWER OR STORM COULD CONTAIN A DOWNPOUR. IF REPETITIVE SHOWERS OR STORMS HIT THE SAME SMALL STREAM BASIN...FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-WVZ009>011-017>020-028>032-038>040-046-047-141745- PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-WIRT-CALHOUN- RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 132 PM EDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL ARE POSSIBLE ON SUNDAY AND AGAIN ON MONDAY. IN ADDITION...ROUNDS OF SHOWERS AND THUNDERSTORMS...PARTICULARLY TUESDAY AFTERNOON THROUGH THURSDAY NIGHT OR EVEN FRIDAY COULD CREATE FLASH FLOODING...PARTICULARLY IF REPETITIVE STORMS OCCUR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 13, 1:39 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
139 PM EDT SAT JUN 13 2015
OHZ075-076-085-WVZ006>010-013>017-131830-
WASHINGTON-MEIGS-ATHENS-MASON-PLEASANTS-CABELL-KANAWHA-JACKSON-
PUTNAM-LINCOLN-ROANE-WIRT-WOOD-
139 PM EDT SAT JUN 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MEIGS...
WASHINGTON...SOUTHEASTERN ATHENS...WESTERN ROANE...PUTNAM...WIRT...
WOOD...WESTERN PLEASANTS...SOUTHEASTERN MASON...LINCOLN...JACKSON...
SOUTHEASTERN CABELL AND NORTHWESTERN KANAWHA COUNTIES...
AT 137 PM EDT...A LINE OF THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM NEAR GLOUSTER TO NEAR RAVENSWOOD TO BUFFALO TO NEAR
BARBOURSVILLE...AND MOVING NORTHEAST AT 45 MPH.
WINDS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...PARKERSBURG...MARIETTA...NITRO...BELPRE...RIPLEY...
WINFIELD...ST. MARYS...HAMLIN...ELIZABETH...COOLVILLE...FORKED RUN
STATE PARK...JEFFERSON...SOUTH CHARLESTON...ST. ALBANS...VIENNA...
DUNBAR...HURRICANE...RAVENSWOOD AND WILLIAMSTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING...AS WELL AS REDUCED VISIBILITIES. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
IN ADDITION...HEAVY LIGHTNING IS OCCURRING WITH THIS LINE OF STORMS.
IF CAUGHT OUTDOORS...SEEK SHELTER IN SIDE A BUILDING OR VEHICLE.
LAT...LON 3958 8109 3931 8120 3915 8133 3912 8128
3857 8147 3818 8182 3821 8183 3808 8197
3821 8227 3827 8231 3831 8228 3832 8236
3856 8200 3897 8183 3946 8210 3945 8183
3949 8182 3948 8171 3952 8170
TIME...MOT...LOC 1737Z 223DEG 39KT 3943 8203 3901 8180 3859 8197 3835
8233
14Local storm report, Jun 13, 2:18 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
218 PM EDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HEAVY RAIN 6 WSW CHARLESTON 38.32N 81.73W
06/13/2015 M0.72 INCH KANAWHA WV NWS OFFICE
0.72 INCHES OF RAIN IN 17 MINUTES.
&&
EVENT NUMBER RLX1501355
JSHSpecial weather statement, Jun 13, 2:28 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
228 PM EDT SAT JUN 13 2015
OHZ067-076-WVZ008>010-015>019-027-131930-
MORGAN-WASHINGTON-CLAY-PLEASANTS-CALHOUN-RITCHIE-KANAWHA-ROANE-
JACKSON-WIRT-WOOD-
228 PM EDT SAT JUN 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MORGAN...
SOUTHWESTERN WASHINGTON...ROANE...SOUTHWESTERN RITCHIE...WIRT...
WOOD...SOUTHWESTERN PLEASANTS...CALHOUN...NORTHWESTERN CLAY...EASTERN
JACKSON AND NORTHEASTERN KANAWHA COUNTIES...
AT 228 PM EDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR CHESTERHILL TO NEAR MINERALWELLS TO 8 MILES
NORTHWEST OF SPENCER TO NEAR ELKVIEW...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...PARKERSBURG...MARIETTA...BELPRE...SPENCER...ELIZABETH...
GRANTSVILLE...CHESTERHILL...VIENNA...WILLIAMSTOWN...SISSONVILLE...
CLENDENIN...GLEN...BOAZ...ARNOLDSBURG...AMMA...MINERALWELLS...
WALLBACK...ELKVIEW AND WASHINGTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3920 8109 3885 8100 3879 8105 3876 8103
3834 8122 3838 8165 3888 8155 3912 8161
3922 8173 3927 8172 3927 8179 3933 8185
3945 8185 3946 8201 3950 8205 3954 8150
TIME...MOT...LOC 1828Z 268DEG 21KT 3946 8191 3913 8153 3888 8147 3845
8155
09Local storm report, Jun 13, 2:46 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
246 PM EDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HEAVY RAIN 2 ESE CHARLESTON 38.33N 81.59W
06/13/2015 M1.60 INCH KANAWHA WV NWS EMPLOYEE
1.6 OF RAIN BETWEEN 145 AND 235 PM. SOME PONDING ON
LOCAL ROADWAYS.
&&
EVENT NUMBER RLX1501356
MACThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:39 PM EDT | Special Weather Statement | RLX | Jackson, Lincoln, Putnam, Wirt, Wood | 51 min |
| Jun 13, 2:28 PM EDT | Special Weather Statement | RLX | Calhoun, Roane, Wirt, Wood | 62 min |
| Jun 13, 3:58 PM EDT | Special Weather Statement | RLX | Cabell, Mason, Putnam | 92 min |
Nearby
Flash Flood Warnings in West Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.